Alert archive / Oklahoma / Special Weather Statements in 2024
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 8, 2024, 1:07 AM CDT for Beckham County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2024, 1:07 AM CDT (06:07 UTC)
- Expired
- Jul 8, 2024, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Hail
- 0.25 in
- Wind
- 50
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
358
WWUS84 KOUN 080607
SPSOUN
Special Weather Statement
National Weather Service Norman OK
107 AM CDT Mon Jul 8 2024
OKZ021-080630-
Beckham OK-
107 AM CDT Mon Jul 8 2024
...A strong thunderstorm will impact portions of southwestern Beckham
County through 130 AM CDT...
At 106 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erick, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3520 9999 3531 9990 3527 9968 3509 9983
TIME...MOT...LOC 0606Z 291DEG 13KT 3522 9989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 7, 10:51 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 10:51 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1051 PM CDT Sun Jul 7 2024
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 130 PM CDT Sun Jul 7 2024
Round one is just about done, as storms continue to move across
the far southeastern third of our forecast area. In the past 12
hours, widespread rains have occurred in Oklahoma, with nearly 6
inches of rainfall in Kingfisher County. Unfortunately, our Texas
counties have been shut out so far, but this event isn't over by
any means.
To say the pattern is complicated might be in insult to the word
complicated. First, the MCS continues to push an outflow boundary
from Wichita Falls to Durant (at 18Z). There is an elevated
frontal boundary noted on satellite and observations from El Reno
to Guymon, which will likely be a big player in additional
thunderstorm development. Between these boundaries, there is a
mix of sunshine and cloud cover, but a lot of SW Oklahoma and
western north Texas are under clear skies. In these clear skies,
temperatures are in the 80s and 90s...and the dewpoints are near
or above 70.
Additional thunderstorms are already attempting to develop on the
intersection of the boundary and deferential heating boundary
around Union City to Binger (1825Z). CAMS are on board with these
thunderstorms moving a bit to the south and increasing in
coverage and intensity during the afternoon and evening hours.
Forecast CAPE and shear values will be sufficient for supercell
features in storms that are able to develop, with large hail and
gusty thunderstorm winds being the primary hazards.
Fox
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 130 PM CDT Sun Jul 7 2024
Rain and thunderstorm chances remain through Monday night and
Tuesday, as Beryl tracks in to the Arklatex. However, the
northern and northwestern sections of our forecast area will be
dry, as the tropical moisture stays south and east.
Afterwards, the atmosphere returns to its normal state, with
scattered clouds during the day and temperatures warming back into
the low-mid 90s...where they should be for this time of year.
Fox
&&
.AVIATION...
(06Z TAFS)
Issued at 1047 PM CDT Sun Jul 7 2024
Another complex of storms is expected to move into western
Oklahoma and spread east before and around sunrise Monday. This
complex will slowly move south across the Red River by late
morning. Other showers and thunderstorms may form or move into
southeatern Oklahoma during the afternoon. MVFR and VFR
conditions are expected except in some thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 88 66 81 66 / 50 80 60 20
Hobart OK 94 65 82 63 / 30 70 70 20
Wichita Falls TX 96 69 86 68 / 0 40 50 10
Gage OK 83 63 80 60 / 80 70 60 10
Ponca City OK 80 66 83 65 / 90 90 50 20
Durant OK 95 70 85 67 / 0 30 70 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 10 AM CDT Monday for OKZ004>031-033>042-
044>046-050.
TX...None.
&&
SHORT TERM...21
LONG TERM....21
AVIATION...09Hazardous weather outlook, Jul 8, 12:09 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1209 AM CDT Mon Jul 8 2024 OKZ004>048-050>052-TXZ083>090-090515- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1209 AM CDT Mon Jul 8 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Sunrise.. .Thunderstorms... Scattered thunderstorms will persist early this morning across north Texas and southern Oklahoma. An isolated strong storm will be possible, but severe weather potential has decreased. Additional scattered thunderstorms are possible across portions of northern and central Oklahoma. The severe weather risk is relatively low with these storms as well. Thunderstorms may also develop across the High Plains of the Oklahoma and Texas panhandles early this morning and move into western Oklahoma and western north Texas before sunrise. Strong winds and heavy rainfall will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Lingering areas of showers and thunderstorms will occur Monday and some heavy rainfall will be possible early in the day. Storm chances continue across parts of the area through Thursday. .Heavy Rainfall... Heavy rainfall will continue to be possible Monday morning. A Flood Watch is in effect for a large portion of the area during this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 7, 10:16 PM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1016 PM CDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM Tstm Wnd Gst 3 NW Knox City 33.45N 99.86W
07/07/2024 M55 MPH Knox TX Mesonet
&&Special weather statement, Jul 7, 10:31 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Norman OK
1031 PM CDT Sun Jul 7 2024
TXZ090-080400-
Clay TX-
1031 PM CDT Sun Jul 7 2024
...A strong thunderstorm will impact portions of central Clay County
through 1100 PM CDT...
At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm over
Henrietta, moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henrietta, Petrolia, and Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 9837 3404 9824 3390 9798 3357 9798
TIME...MOT...LOC 0331Z 298DEG 38KT 3382 9820
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Jul 7, 10:32 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Norman OK
1032 PM CDT Sun Jul 7 2024
TXZ085-087-088-080400-
Knox TX-Wilbarger TX-Baylor TX-
1032 PM CDT Sun Jul 7 2024
...Strong thunderstorms will impact portions of east central Knox,
southern Wilbarger and Baylor Counties through 1100 PM CDT...
At 1032 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Grayback to 3 miles north
of Bomarton. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour, Red Springs, Lake Kemp, Mabelle, Lake Diversion, Westover,
and Bomarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9930 3350 9958 3376 9949 3375 9948
3380 9948 3400 9941 3396 9895 3361 9895
3340 9903
TIME...MOT...LOC 0332Z 286DEG 28KT 3393 9931 3356 9944
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Jul 7, 10:57 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Norman OK
1057 PM CDT Sun Jul 7 2024
TXZ088-080430-
Baylor TX-
1057 PM CDT Sun Jul 7 2024
...Strong thunderstorms will impact portions of western Baylor County
through 1130 PM CDT...
At 1057 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Lake Kemp to 4 miles northwest
of Seymour to 7 miles east of Millers Creek Reservoir. Movement was
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour, Red Springs, Lake Kemp, and Bomarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9937 3356 9945 3383 9944 3383 9916
3369 9917 3340 9915
TIME...MOT...LOC 0357Z 239DEG 7KT 3374 9930 3363 9932 3342 9928
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
..speg.Local storm report, Jul 7, 11:02 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1102 PM CDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Tstm Wnd Gst 3 NNW Seymour 33.63N 99.29W
07/07/2024 E60 MPH Baylor TX Mesonet
&&Special weather statement, Jul 8, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
107 AM CDT Mon Jul 8 2024
OKZ021-080630-
Beckham OK-
107 AM CDT Mon Jul 8 2024
...A strong thunderstorm will impact portions of southwestern Beckham
County through 130 AM CDT...
At 106 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erick, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3520 9999 3531 9990 3527 9968 3509 9983
TIME...MOT...LOC 0606Z 291DEG 13KT 3522 9989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray | 59 min |
| Jul 7, 7:03 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa | 4 hr |
| Jul 7, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 52 min |
| Jul 7, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 33 min |
| Jul 7, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 46 min |
| Jul 7, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 51 min |
| Jul 7, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 42 min |
| Jul 7, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 38 min |
| Jul 7, 8:47 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 4 hr |
| Jul 7, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 40 min |
| Jul 7, 9:16 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| Jul 7, 9:36 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 4 hr |
| Jul 7, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 52 min |
| Jul 7, 10:17 PM CDT | Flash Flood Warning | OUN | Murray | 3 hr |
| Jul 7, 10:34 PM CDT | Flash Flood Warning | OUN | Carter, Murray | 86 min |
| Jul 7, 10:37 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love | 4 hr |
| Jul 8, 1:59 AM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| Jul 8, 4:11 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston | 3 hr |
| Jul 7, 9:09 PM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| Jul 7, 9:31 PM CDT | Special Weather Statement | OUN | Knox | 29 min |
| Jul 7, 9:57 PM CDT | Special Weather Statement | OUN | Knox | 33 min |
| Jul 7, 10:31 PM CDT | Special Weather Statement | OUN | Clay | 29 min |
| Jul 7, 10:32 PM CDT | Special Weather Statement | OUN | Baylor | 28 min |
| Jul 7, 10:57 PM CDT | Special Weather Statement | OUN | Baylor | 33 min |
| Jul 7, 11:03 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 42 min |
Nearby
Special Weather Statements in Oklahoma, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.